Alert archive / California / Wind Advisories in 2025
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 2, 2025, 1:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2025, 1:00 AM PST (09:00 UTC)
- Expired
- Feb 2, 2025, 4:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
122 WWUS76 KSTO 020900 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 100 AM PST Sun Feb 2 2025 CAZ015-016-066-030000- /O.NEW.KSTO.WI.Y.0004.250202T0900Z-250203T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Northeast Foothills/Sacramento Valley- Including the cities of Red Bluff, Paradise, Marysville/Yuba City, Redding, Oroville, and Chico 100 AM PST Sun Feb 2 2025 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Northern and Central Sacramento Valley, Northeast Foothills. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Strongest winds are expected this morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at www.weather.gov/sto/ EK
1 follow-up statement
804 WWUS76 KSTO 022356 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 356 PM PST Sun Feb 2 2025 CAZ015-016-066-030100- /O.EXP.KSTO.WI.Y.0004.000000T0000Z-250203T0000Z/ Northern Sacramento Valley-Central Sacramento Valley-Northeast Foothills/Sacramento Valley- Including the cities of Paradise, Chico, Red Bluff, Marysville/Yuba City, Redding, and Oroville 356 PM PST Sun Feb 2 2025 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... Wind gusts have weakened below advisory criteria across the area this afternoon. Local gusts near 40 mph are expected through this evening. $$ For more information, visit us at www.weather.gov/sto/ IDS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 1, 1:24 PM PST, 11 hours 36 minutes earlier.
Area forecast discussion, Feb 1, 1:24 PM PST, 11 hours 36 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 124 PM PST Sat Feb 1 2025 .SYNOPSIS... Active weather continues into next week with extended periods of moderate to heavy rain, mountain snow, and gusty southerly winds. Colder storms are expected to bring heavy snow and major travel impacts to the mountains next week. && .DISCUSSION... Widespread rain is ongoing across much of Interior Northern California with snow occuring over the high elevations of the Sierra. Current preciptiation accuulation estimates show around 0.01-0.50" in the Valley, 1 to 2 inches over the Sierra and 1 to 3 inches in acros the Northern Sac. Valley, including the Coast Range. Snow levels will continue to rise today to above ~8500 feet south of a rough line from Lassen to the Coast Range with most snowfall ceasing by tonight. We can expect moderate travel impacts today and tomorrow ahead of continued active weather into next week. Total snow accumations of around 5 to 10 inches can be expected through tomorrow night above 6500 feet with higher amounts along the highest peaks. As a result, our Winter Weather Advisory remains in effect for the West Slope Northern Sierra Nevada and Western Plumas County/Lassen Park Counties until 4 AM Sunday morning. Please plan for slippery travel condirions with mountain travel delays and chain controls! Transitioning to rain impacts for this weekend, we can continue to expect periods of moderate to heavy rain through Sunday with heavier bands today compared to tomorrow. Additional rain accumulations of 0.50-1.00 in the Southern and Central Sac. Valley, higher as you up elevation towards the Sierra is forecasted with around 3 to 8 inches over the Sierra and 1.5 to 4 inches over the Northern Sac. Valley and Southern Cascade area. Highest amounts in the Sierra will be near the Feather River Valley area up to 8-10 inches. No debris flow impacts are expected over burn scars. There is the potential for mud and rock slides in the foothills and mountains below 6500 feet, with accumulating snow at higher elevations. As a result, our Flood Watch remains in effect Interior northern California at elevations below 6500 feet, including the Delta, the Central Valley and adjacent foothills and mountains. A second, colder system is expected Monday through Tuesday night bringing another round of rain, mountain snow, and breezy winds. Snow levels start high (6000 to 7000 feet), but will drop Tuesday morning as colder air moves into the area and more earnestly on Wedesday AM. By Wednesday early morning, snow levels are expected to fall to around 3000 to 4000 feet in the southern Cascades, and 4000 to 5000 feet in the Sierra. Current forecast have Sierra and portions of Southern Cascades with 1 to 3 feet of snow, up to 4 along the highest peaks. Major travel impacts contine to be expected with snow covered/slippery roads, chain control, travel delays, and reduced visilibiitlies at times all expected. Lastly, with both waves, gusty south winds will accompany the precipitation with 25-40 MPH in the Valley and 40-55 MPH over the mountains. Monday looks to be the widespread day for strong winds but Sudnay night over the northeastern foothills have the strongest period of winds. Be sure to secure any outdoor item and watch for downed tree limbs. Over the next several days, travel impacts are expected across interior NorCal so be sure to check road conditions at quickmap.ca.dot.gov and weather conditions at weather.gov before heading out the door! && .EXTENDED DISCUSSION (Wednesday THROUGH Saturday)... Cluster analysis and ensembles continue to show active weather continuing through much of the remainder of next week, with additional moderate rain and heavy mountain snow totals. The third storm of this atmospheric river system has trended wetter and will be much colder than the first two and currently is expected to continue through Friday. While the latest snow levels have trended up slightly, they are still falling quite low at 1700 to 2500 feet in the southern Cascades, and 3000 feet in the Sierra by late Wednesday morning. This, combined with continued moderate precipitation rates will likely lead to significant travel impacts to mountain roads, including I-80 and I-5. Snow totals over the Sierra could reach 4 to 5 feet of additional snow, though there remains some uncertainty in the exact trajectory of the main plume of moisture in this second wave of weather and thus the exact rain and snow totals. With the lower snow levels there is even a non- zero chance for Redding to see light snow, with a 9% probability of 1 inch of snow Wednesday and Thursday. Be sure to prepare now for the continued wet and wintry weather, especially if you plan to travel in the mountains! In additions to precipitation, periods of gusty southerly winds are also expected to continue. For the next weekend, ensembles currently suggest a drier pattern may return. && .AVIATION... Widespread MVFR conditions, with areas of IFR and LIFR are expected to continue across NorCal as an atmospheric river continues to move through the area. Precipitation is forecast to continue, with periodic breaks in the Valley over the next 24 hours. Heaviest precipitation is forecast to be focused in the NE foothills and in the Sierra. Snow levels are forecast to remain around 7500+ feet. Southerly surface winds are expected across the Valley to around 15 knots and gusting up to 25-30 knots in the central Sacramento Valley and Delta by 04z Sunday. Southerly wind gusts up to 60 knots are expected in the Sierra Mountains. && .STO WATCHES/WARNINGS/ADVISORIES... Flood Watch through Sunday evening for Carquinez Strait and Delta-Central Sacramento Valley-Motherlode-Mountains Southwestern Shasta County to Western Colusa County-Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-Northern San Joaquin Valley-Shasta Lake Area / Northern Shasta County- Southern Sacramento Valley-West Slope Northern Sierra Nevada- Western Plumas County/Lassen Park. Winter Weather Advisory until 4 AM PST Sunday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:05 AM PST | Winter Storm Watch | STO | 10 hr | |
| Feb 2, 1:05 PM PST | Winter Storm Warning | STO | 64 hr | |
| Feb 2, 2:15 PM PST | Areal Flood Warning | STO | Shasta | 12 hr |
Nearby
Wind Advisories in California, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.